Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on various pills for about 17 years - but I was sick of keep having to change them either due to spot bleeding or headaches, the last pill I was put on made me severely depressed so I decided enough was enough and to give my poor body a break. I've been pill free for just over a week and for the last few days I've had quite severe pain in my lower back and in my calf muscles. Is this normal? Is it related to coming off the pill? Just wondering what other experiences anyone has had? Thanks.

Loading...

After being so long adjusted to the artificial hormones, your body definitely will need time to get used to living without them and the problems you are experiencing now, after you stopped the pill, are most likely still caused by the artificial hormones that can stay in your body for up to six months after you stop the pill. So, you can expect anything from headaches to hot flashes, until the hormonal balance happens again and all you can do is to speed up the process by "detoxing" - drink plenty of water, eat fresh and healthy food and keep yourself active.
Reply

Loading...

Thank you for your reply. I thought it might be down to my body almost detoxing. It's kindof scary. Makes me wish I'd never been on the pill. I've been reading lately how scientists thought women would only be on the pill for 2 years so it makes you wonder how much research was ever really done into the long term use of it.

I've found some amazing blogs about the whole estrogen thing and saw one lady had said that each time you change the pill you are getting almost 90% more estrogen than you should every time you change. Even if that is only half true - it's scary!
Reply

Loading...

Its definitely true that its now recommended that Depo shots can be used for maximum of two years, but that is because they are ultra-large dose of progesterone taken at once and it definitely has more potential to cause the side effects than birth control pills. That is the main difference - there is no estrogen in (most) BC pills now, but even the progesterone has negative effects. So yes, you're totally right - you have been on the pill for 17 years - compare that to maximum of two years. Definitely scary.
Reply

Loading...

It's nuts really - not enough information is given out about the health issues - too easy to just hand them out like sweets I think. I've had major problems with fibroid tumours and was advised to stay on the pill to help but reading the small print of the pill I was on it said not to take if fibroid tumours had been an issue, and these were prescribed by the doctors!

I hope I can ride out these side effects easily or at least quickly.

Do you know of any good articles or books on this subject at all please?

Thanks so much for your help.
Reply

Loading...